Jump to content
hippopotamus

Delayed onset of withdrawal symptoms

Recommended Posts

reachingforthestars

I'm also very curious about determining the causation of this. In my case it was complicated as i didn't experience any withdrawal symptoms during fast tapering or the three months after quiting high dose paroxetine. It ended up only arising upon major CNS disruption from a suboxone withdrawal. I was left assuming it was the suboxone withdrawal causing all the problems, but ultimately determined it was almost purely SSRI related once I re-instated (relief within 24 hours). Complex indeed.

 

Maybe in your case the onset of WD symptoms 6 weeks later was due to long half life of Paxil? But I cannot understand how come in some cases WD symptoms can start an year later?? Really mysterious... Can other people have stored SSRI in their liver or in fat tissue which is reabsorbing to bloodstream little by little and once they run out of stored SSRI the WD start? I wonder can SSRI accumulate the same way than heavy metals in liver and in other organs?

Share this post


Link to post
Share on other sites
coldturkmama

I went cold turkey in October and didn't start WD symptoms until some time in December.

Share this post


Link to post
Share on other sites
Henosis

 

I'm also very curious about determining the causation of this. In my case it was complicated as i didn't experience any withdrawal symptoms during fast tapering or the three months after quiting high dose paroxetine. It ended up only arising upon major CNS disruption from a suboxone withdrawal. I was left assuming it was the suboxone withdrawal causing all the problems, but ultimately determined it was almost purely SSRI related once I re-instated (relief within 24 hours). Complex indeed.

Maybe in your case the onset of WD symptoms 6 weeks later was due to long half life of Paxil? But I cannot understand how come in some cases WD symptoms can start an year later?? Really mysterious... Can other people have stored SSRI in their liver or in fat tissue which is reabsorbing to bloodstream little by little and once they run out of stored SSRI the WD start? I wonder can SSRI accumulate the same way than heavy metals in liver and in other organs?

Paxil actually has one of the shortest half lives, but ends up disrupting its own metabolism in the liver. My theory rests on liver enzyme inhibition or (what a well known doc told me) is actually a tardive (delayed) effect akin to tardive dyskinesia with antipsychotics.

Share this post


Link to post
Share on other sites
reachingforthestars

 

 

I'm also very curious about determining the causation of this. In my case it was complicated as i didn't experience any withdrawal symptoms during fast tapering or the three months after quiting high dose paroxetine. It ended up only arising upon major CNS disruption from a suboxone withdrawal. I was left assuming it was the suboxone withdrawal causing all the problems, but ultimately determined it was almost purely SSRI related once I re-instated (relief within 24 hours). Complex indeed.

Maybe in your case the onset of WD symptoms 6 weeks later was due to long half life of Paxil? But I cannot understand how come in some cases WD symptoms can start an year later?? Really mysterious... Can other people have stored SSRI in their liver or in fat tissue which is reabsorbing to bloodstream little by little and once they run out of stored SSRI the WD start? I wonder can SSRI accumulate the same way than heavy metals in liver and in other organs?

Paxil actually has one of the shortest half lives, but ends up disrupting its own metabolism in the liver. My theory rests on liver enzyme inhibition or (what a well known doc told me) is actually a tardive (delayed) effect akin to tardive dyskinesia with antipsychotics.

 

 

I also believe that the liver enzymes has a lot to do with how much one get damaged by SSRI and how long the half life of SSRI is individually. Of course it sound logic that these drugs can accumulate more if one has slow metabolism. Is this what you mean?

Share this post


Link to post
Share on other sites
Waiting12

Exactly what happened to me. I quit Zoloft 25 mg ct in February 2015 after being on it 4 years. I had some brain zaps for a few weeks and felt not too bad (looking back there were some wd symptoms like fatigue but nothing debilitating). A year later, feb 2016 I got slammed with dizziness, derealization, headaches, nausea. I had no idea what it was. I wish I would have known then what I do now. I didn't know it was delayed wd and eventually tried many different ssris with terrible adverse reactions to everything and now am in a world of hurt. I understanding now that this is going to be a long journey, but at least I know what it is.

Share this post


Link to post
Share on other sites
Petunia

Delayed withdrawal probably happens much more often than people realize. In my case, it wasn't until I stumbled onto withdrawal forums, that I realized my symptoms might be connected with drugs I had stopped taking 30 months earlier.

 

After an initial acute phase, after my 2 month 'taper', I felt relatively well for several months. So when new and strange symptoms started arising, I didn't make a connection and like most people, thought it was  a new illness or an old one manifesting in a new way.

 

This pattern of delayed withdrawal probably accounts for a lot of people believing they can come off antidepressants fairly easily, but then the delayed withdrawal gets misdiagnosed as something else, for which more medication is prescribed, and the cycle continues.

Share this post


Link to post
Share on other sites
IrishMonkey92

I quit Citalopram cold turkey from 40mg - 0mg within 4 weeks - August 2015.

 

I had shooting pains in my head here and there and a restless leg some nights for a few months. Didn't attribute it to withdrawal. Thought it was stress.

 

Then 5 months later, January 2016 - after a heavy night of drinking - BAM - woke up to a massive panic attack - thought I was dying. That's when my main symptom started - floaty boat/swaying/rocking. I have it 12 months now. The anxiety has calmed down a good bit. It was much much worse. Recovery from health anxiety big time.

 

I wonder if I never touched drink, would I have been fine?

Share this post


Link to post
Share on other sites
TikkiTikki

Glad I found this topic!

 

Delayed withdrawal - that's what I experienced, and just thought it was relapse so reinstated Citalopram (which took 7 weeks to work and they were HELL).

 

IT seems that many people have done a short (less than 6 month) taper or CTed, and then been hit months after. Has it happened to anyone after a taper of 2+ years?

 

A very slow taper seems to be the best strategy (which feels strange when you don't have any WD symptoms during taper).

Share this post


Link to post
Share on other sites
Lorin

I quit Citalopram cold turkey from 40mg - 0mg within 4 weeks - August 2015.

 

I had shooting pains in my head here and there and a restless leg some nights for a few months. Didn't attribute it to withdrawal. Thought it was stress.

 

Then 5 months later, January 2016 - after a heavy night of drinking - BAM - woke up to a massive panic attack - thought I was dying. That's when my main symptom started - floaty boat/swaying/rocking. I have it 12 months now. The anxiety has calmed down a good bit. It was much much worse. Recovery from health anxiety big time.

 

I wonder if I never touched drink, would I have been fine?

how long you took lexapro?

did you had insomnia in wd time?

when the things go better?

thank you

Share this post


Link to post
Share on other sites
RainbowDbc
On 2/11/2013 at 0:29 PM, Altostrata said:

Reasons why withdrawal symptoms may not be immediately apparent:

 

  • "Washout," related to drug half-life, takes some time; minute amounts of drug in the body holding off withdrawal symptoms (particularly with long half-life drugs such as Prozac, where washout takes weeks).

     

  • Outright misdiagnosis and mistreatment of withdrawal symptoms, causing worsening of condition.

     

  • Symptoms are attributed to something else, such as the flu or situational stress.

     

  • Symptoms may be mild initially and the person doesn't pay any attention to them.

     

  • Symptoms of nervous system instability might initially be very mild with the homeostasis gradually deteriorating over time, producing more severe, noticeable symptoms.

     

  • Other ???

This might be a dumb observation but. Wouldnt it be possible that the stronger your systems.and brain get the more aggressive it becomes weeks and months later? You may not feel much initially because your brain is sedated and damaged...once it wakes up and..recognizes what it has to heal it starts to do this aggressively? 

My first withdrawal attempt felt this way. I would feel.an agonizing over activity all day the next day I felt my cognition was better and I was self aware of it. But it took me 3.months to see drastic changes...?

Share this post


Link to post
Share on other sites
IrishMonkey92
On 14/5/2017 at 4:31 PM, Lorin said:

how long you took lexapro?

did you had insomnia in wd time?

when the things go better?

thank you

Never took Lexapro. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.